Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2000, 9:15 PM CST for Bienville Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2000, 9:15 PM CST (03:15 UTC)
- Expired
- Jan 9, 2000, 10:00 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 100318 COR SVRSHV LAC013-100400- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED FOR WIND SPEED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CST SUN JAN 9 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIENVILLE PARISH IN LOUISIANA * UNTIL 1000 PM CST * AT 915 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF BIENVILLE...OR NEAR JAMESTOWN...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARCADIA AT 935 PM CST THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BIENVILLE PARISH IN LOUISIANA UNTIL 1000 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 8:30 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 9, 8:30 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST SUN JAN 9 2000 BASED ON CURRENT TRENDS...WILL UPDATE THE ZONES AGAIN. NEED TO ADJUST THE CLOUD COVER IN THE TXK GROUP...WILL ALSO RAISE POPS FOR THE SHV AND MLU GROUPS. 05 .SHV...NONE.
In the hours before
Special weather statement, Jan 9, 7:05 PM CST, 2 hours 10 minutes before
LAZ010-017-TXZ149>153-165>167-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 705 PM CST SUN JAN 9 2000 ...THUNDERSTORMS DEVELOPING RAPIDLY IN EAST TEXAS... AT 700 PM...A SHORT LINE OF THUNDERSTORMS HAD DEVELOPED RAPIDLY OVER EAST TEXAS FROM JUST SOUTH OF JACKSONVILLE TO NORTH OF CROCKETT TO NEAR CENTERVILLE. THE STORMS WERE MOVING EAST AT 40 MPH. PERSONS IN THE EAST TEXAS LAKES AREA SHOULD BE ALERT FOR THE APPROACH OF TvHESE STORMS. THE STRONGER STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAINFALL AND POSSIBLY SOME SMALL HAIL. 5
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.